Vol. 83, No. 2, 1979

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Long walks in the plane with few collinear points

Joseph Leonide Gerver

Vol. 83 (1979), No. 2, 349–355
Abstract

Let S be a set of vectors in Rn. An S-walk is any (finite or infinite) sequence {zi} of vectors in Rn such that zi+1 zi S for all i. We will show that if the elements of S do not all lie on the same line through the origin, then for each integer K 2, there exists an S-walk WK = {zi}i=1N(K) such that no K + 1 elements of WK are collinear and N(K) grows faster than any polynomial function of K.

Mathematical Subject Classification 2000
Primary: 10E99, 10E99
Secondary: 05B99
Milestones
Received: 16 June 1978
Published: 1 August 1979
Authors
Joseph Leonide Gerver